Alert archive / Ohio / River Flood Warnings in 2018

River Flood Warning 37, NWS Pittsburgh, PA

April 3, 2018Coshocton County, Ohio

NWS Pittsburgh, PA issued this river flood warning at Apr 3, 2018, 3:59 PM EDT for Coshocton County, Ohio. It took effect at Apr 3, 2018, 10:13 PM EDT. It was in force for 8 days.

The area

The counties it named.

The facts

Issued
Apr 3, 2018, 3:59 PM EDT (19:59 UTC)
In effect from
Apr 3, 2018, 10:13 PM EDT
Expired
Apr 11, 2018, 10:29 AM EDT
In force
8 days
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
Minor

County Coshocton County, OH

The radar

The Cleveland radar (KCLE), 124 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Muskingum River below Coshocton (CSHO1). The gauge peaked at 16.02 ft at Apr 4, 2018, 4:00 AM EDT.

actionminormoderate1214161804/0304/0404/0504/0604/0704/0804/0904/1004/1104/12
Action stage
13 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03140500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Apr 3, 3:34 PM EDT, 25 minutes earlier.

Area forecast discussion, Apr 3, 3:34 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
334 PM EDT Tue Apr 3 2018

.SYNOPSIS...
A strong cold front will blast through tonight, bringing more
rain and very strong winds. Unsettled conditions and below
normal temperatures expected the remainder of the week.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
...Winds Gusting to 40 mph and higher Wednesday...

Warm front is just south of the region with the rain shield
lifting north. This will give soaked areas in the flood watch a
break in the action, however it won't be long as convection is
already firing up along the Ohio / Indiana border. Temperatures
should rise for the better part of the evening as southerly
wind takes hold pushing values into the 60s.

The other main story is the severe weather threat. Given the
baroclinic zone crossing during the overnight hours, not the
best for convection in these parts. However there is impressive
influx of low level moisture and shear to keep storms going
through the night. Based on latest CAMS, still think damaging
wind especially due to the saturated soils is the main concern.
Shear parameters based on the 0-1km and 0-3km hodographs
support a non-zero tornado threat especially in eastern Ohio.
Farther east, away from the main track of the surface cyclone
shear decreases quite a bit, but DCAPE values remain modest
supporting more of a linear storm structure type when it
reaches our area.

The baroclinic zone will be through the region before daybreak.
Pressure rises on the order of 8mb/3hr during the morning hours
and decent mixing through 5-6KFT, hoisted a wind advisory for
the mountains and parts of northwestern Pennsylvania. In the
lower elevations, wind speeds are close with peak gusts expected
to be around 40 mph, similar to what was observed Saturday
evening behind the front. With the recent rainfall and snowmelt
down trees are possible with lower speeds than normal given the
present conditions. Future shifts will evaluate the need for any
expansion of the wind advisory westward. Temperatures will fall
during the daylight hours with strong cold advection.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Winds will subside during the evening hours Wednesday as high
pressure builds in and daytime mixing is cut off. Clouds will
hang tough under northwest flow aloft. With H8 temp cold
advection so pronounced lake enhanced snow showers will be
around north of I-80. GFS20 is indicating a double band from
Lake Michigan moving across west central Pennsylvania. Do not
expect much if any snow accumulation with this precipitation
there.  With the mid level trough axis holding strong across
eastern Canada, high pressure has a tough time turning the winds
west then southwest so clouds will be around the better part of
Thursday as well. Eastern Ohio where wind back earlier should
see partial clearing. Any clearing will be short lived as H7-H3
moisture ahead of our next weather system arrives Thursday
night.

Low pressure riding up to our west will bring another quick
hitting storm through. Ptype at the onset could be light snow
over northern sections before switching over to rain during the
mid and late morning hours. However if cold air holds in place,
a few inches of snow could accumulate Friday during the morning
hours north of I-80.

Northwest winds return and usher back sub zero H8 temps Friday
night. After a short warm up with temps climbing into the 40s
and 50s they will crash back down into the 20s overnight. If
enough clearing develops, temperatures could make a run at
record lows which are in the upper teens. However, given trend
of keeping clouds in place, that does not seem likely.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Highlights:
- STILL no signs of Spring!
- No more than two dry days in a row

No real change in the long wave pattern with troughing over much
of the northern United States keeping spring like weather at
bay. There will be a day here and there that a brief ridge moves
across which allows temperatures to pop into the 50s, but
overall the entire long range will feature temperatures 10 to 15
degrees below normal.

A cold front should be departing the mountains and northern West
Virginia Saturday morning. Before precip shuts off a period of
snow could be observed in the higher terrain as boundary layer
cools off. Do not expect much in the way of accumulation.
Reinforcing shot of colder air arrives Saturday night into
Sunday. Both days this weekend due to clouds, precipitation, and
cold advection will be the coldest of the entire forecast. Not
many opportunities for sunshine because as soon as one system
departs the next is right on our doorstep.

A warm front pushes north ahead of a low ejecting out of the
Tennessee valley. This will spread rain to the region Monday and
Monday night before we get into the warm sector. Rainfall
amounts won't be as high we are seeing today given low
development along the coast taps a lot of the energy.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Tough terminal forecast tonight with relatively high impacts
expected.

Conditions run the gamut this afternoon from LIFR to VFR as
light to moderate rain moves overhead with the warm front.
Enough mixing behind the warm front has allowed areas south of
Pittsburgh to scour out the low-level moisture, leaving
scattered low clouds but overcast mid-levels. Elsewhere, ahead
of the front, the low-level moisture remains, and thus IFR and
LIFR is stubborn. Only gradual improvement to the areas will be
achieved s to n through the evening.

MFVR or VFR ceilings expected in the warm sector late this
evening, but the low-level jet becomes more pronounced. This
leads to a spell of llws area wide until the passage of the cold
front near or after midnight. The cold front will bring
widespread strong and possibly severe thunderstorms through
western ports, decaying as they move deeper into our area.
Regardless of strength, showers along the cold front will allow
higher winds to mix to the surface, along with a shift to
westerly. Ceilings will once again drop towards IFR with deeper
moisture behind the cold front.

Strong westerly flow will remain then through the balance of the
period behind the cold front. Gusts could reach 30-40kts at
times.

OUTLOOK...
Restrictions are possible Wed under upper troughing, and Thu
night thru Sat with areas of low pressure.

&&

.HYDROLOGY...
Flash flood watch was extended through 2am Wednesday. So far
amounts have been between 0.75"-1.5". An additional half inch is
predicted for tonight which should not cause too many problems
save for the watch area. Storms will be moving at a good clip
thus training won't be a problem.

As for rivers, expect around 21 feet at Pittsburgh and at least
action stage on every forecast point on the Mon river from Point
Marion northward. Action stage is forecast at all points along
the Ohio river from Pittsburgh through Hannibal. In eastern
Ohio, action stage is predicted all points save for Zanesville.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Wind Advisory from 8 AM to 8 PM EDT Wednesday for MDZ001.
OH...Flash Flood Watch until 2 AM EDT Wednesday for OHZ039-040-
     048>050-057>059-068-069.
PA...Flash Flood Watch until 2 AM EDT Wednesday for PAZ021-029-031-
     073-075.
     Wind Advisory from 8 AM to 8 PM EDT Wednesday for PAZ016-023-
     074-076.
WV...Flash Flood Watch until 2 AM EDT Wednesday for WVZ001>004-012-
     021-509.
     Wind Advisory from 8 AM to 8 PM EDT Wednesday for WVZ510>514.

&&
Hazardous weather outlook, Apr 3, 3:10 PM EDT, 49 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
310 PM EDT Tue Apr 3 2018

MDZ001-PAZ016-023-074-076-WVZ510>514-041915-
Garrett-Jefferson-Indiana-Westmoreland Ridges-Fayette Ridges-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
310 PM EDT Tue Apr 3 2018

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for western Maryland, southwest
Pennsylvania, west central Pennsylvania and northern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Isolated severe thunderstorms are possible with the passage of a
cold front tonight. Damaging winds are the main threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ041-PAZ020-041915-
Columbiana-Beaver-
310 PM EDT Tue Apr 3 2018

This Hazardous Weather Outlook is for east central Ohio and western
Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Moderate rainfall today could lead to localized flooding.

Isolated severe thunderstorms are possible with the passage of a
cold front tonight. Damaging wind is the main threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong winds are forecast Wednesday. If gusts are increased a wind
advisory will be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ039-040-048>050-057>059-068-069-PAZ021-029-031-073-075-WVZ001>004-
012-021-509-041915-
Tuscarawas-Carroll-Coshocton-Harrison-Jefferson-Muskingum-Guernsey-
Belmont-Noble-Monroe-Allegheny-Washington-Greene-Westmoreland-
Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
310 PM EDT Tue Apr 3 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT WEDNESDAY...

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, northern West Virginia and northern panhandle of West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Flash Flood Watch.

Slight risk for severe thunderstorms late this afternoon and
evening. The main threat is damaging wind.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong winds are forecast Wednesday. If gusts are increased a wind
advisory will be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ007>009-013>015-022-041915-
Mercer-Venango-Forest-Lawrence-Butler-Clarion-Armstrong-
310 PM EDT Tue Apr 3 2018

This Hazardous Weather Outlook is for northwest Pennsylvania, west
central Pennsylvania and western Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Isolated severe thunderstorms are possible with the passage of a
cold front tonight. Damaging wind is the main threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong winds are forecast Wednesday. If gusts are increased a wind
advisory will be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

98

In the hours before

Local storm report, Apr 3, 12:42 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1242 PM EDT TUE APR 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     FLOOD            2 NW HADDENVILLE        39.94N  79.79W
04/03/2018                   FAYETTE            PA   EMERGENCY MNGR

            FLOODING ALONG RTE 40 MENALLEN TOWNSHIP. CREEK OUT OF
            ITS BANKS.

&&

EVENT NUMBER PBZ1802725
Local storm report, Apr 3, 1:56 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
156 PM EDT TUE APR 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLOOD            ROGERSVILLE             39.88N  80.27W
04/03/2018                   GREENE             PA   TRAINED SPOTTER

            SOUTH FORK TENMILE CREEK OUT OF BANKS

&&

EVENT NUMBER PBZ1802726

KRAMAR
Local storm report, Apr 3, 2:01 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
201 PM EDT TUE APR 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     DEBRIS FLOW      1 SW EAST VIEW          39.88N  80.25W
04/03/2018                   GREENE             PA   911 CALL CENTER

            MUD SLIDE ALONG W ROY FURMAN HIGHWAY

&&

EVENT NUMBER PBZ1802727

KRAMAR
Local storm report, Apr 3, 2:53 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
253 PM EDT TUE APR 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     FLOOD            HANOVERTON              40.76N  80.94W
04/03/2018                   COLUMBIANA         OH   TRAINED SPOTTER

            MINOR STREET FLOODING REPORTED. 0.96" OF RAIN SINCE
            4AM. STANDING WATER OBSERVED IN PONDING IN YARDS.

&&

EVENT NUMBER PBZ1802728

TAX
Local storm report, Apr 3, 3:27 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
327 PM EDT TUE APR 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     FLOOD            2 SSE LIGONIER          40.22N  79.22W
04/03/2018                   WESTMORELAND       PA   911 CALL CENTER

            SR 30 JUST OFF OF SR 381 IS FLOODED HEADING TOWARD
            RECTOR.

&&

EVENT NUMBER PBZ1802729

TAX
Local storm report, Apr 3, 3:32 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
332 PM EDT TUE APR 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     FLOOD            1 NNW CEYLON            39.88N  79.99W
04/03/2018                   GREENE             PA   911 CALL CENTER

            SR 2017 FLOODED NEAR THE INTERSECTION OF SR 21

&&

EVENT NUMBER PBZ1802730

TAX

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 8:40 PM EDTRiver Flood AdvisoryPBZAllegheny4 days
Apr 3, 7:10 AM EDTFlash Flood WatchPBZAllegheny, Fayette, Greene, Washington, Westmoreland19 hr
Apr 3, 12:36 PM EDTAreal Flood WarningPBZFayette, Greene6 hr
Apr 3, 1:58 PM EDTWind AdvisoryPBZAllegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 8 more30 hr
Apr 3, 2:26 PM EDTAreal Flood AdvisoryPBZBeaver, Washington3 hr
Apr 3, 7:57 PM EDTSevere Thunderstorm WarningPBZAllegheny, Washington48 min
Apr 3, 7:58 PM EDTAreal Flood AdvisoryPBZBeaver, Greene, Washington3 hr
Apr 3, 11:05 AM EDTAreal Flood AdvisoryPBZBelmont, Carroll, Coshocton, Guernsey, Harrison, Jefferson and 4 more6 hr
Apr 3, 11:21 AM EDTAreal Flood WarningPBZMonroe, Noble6 hr
Apr 3, 2:56 PM EDTAreal Flood AdvisoryPBZGuernsey, Muskingum2 hr
Apr 3, 6:22 PM EDTSevere Thunderstorm WarningPBZGuernsey, Muskingum, Noble38 min
Apr 3, 6:31 PM EDTTornado WarningPBZGuernsey, Muskingum, Noble29 min
Apr 3, 6:58 PM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Monroe, Muskingum, Noble47 min
Apr 3, 7:05 PM EDTSpecial Weather StatementPBZCarroll, Harrison25 min
Apr 3, 7:42 PM EDTAreal Flood WarningPBZBelmont, Guernsey, Monroe, Muskingum, Noble24 hr
Apr 3, 7:43 PM EDTSpecial Weather StatementPBZBelmont32 min
Apr 3, 1:38 PM EDTAreal Flood WarningPBZMarion, Marshall, Monongalia, Wetzel6 hr

Nearby

River Flood Warnings in Ohio, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.